Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 559, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Sep 3, 2011, 5:00 PM EDT for Wythe County, Virginia. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 3, 2011, 5:00 PM EDT (21:00 UTC)
- Expired
- Sep 3, 2011, 6:00 PM EDT
- In force
- 60 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Wythe County, VA
The radar
The Roanoke radar (KFCX), 65 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 5:10 PM EDT | TSTM WND DMG | 3 Ese Max Meadows, VA | MULTIPLE LARGE TREE LIMBS WERE BLOWN DOWN NEAR...AND OUT TO A ONE MILE RADIUS FROM...EXIT 84 OF I-81. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
968
WUUS51 KRNK 032100
SVRRNK
VAC197-032200-
/O.NEW.KRNK.SV.W.0559.110903T2100Z-110903T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 PM EDT SAT SEP 3 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WYTHE COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 600 PM EDT.
* AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR GRAHAMS FORGE...OR
NEAR MAX MEADOWS. THIS STORM WAS NEARLY STATIONARY.
* LOCATIONS IMPACTED INCLUDE...
GRAHAMS FORGE...
COLEMAN STORE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3705 8092 3691 8076 3688 8075 3685 8085
3681 8101 3682 8103 3679 8108 3677 8109
3677 8113 3695 8122
TIME...MOT...LOC 2100Z 033DEG 2KT 3693 8089
$$
AMS3 follow-up statements
052
WWUS51 KRNK 032139
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
539 PM EDT SAT SEP 3 2011
VAC197-032200-
/O.CON.KRNK.SV.W.0559.000000T0000Z-110903T2200Z/
WYTHE VA-
539 PM EDT SAT SEP 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR WYTHE COUNTY...
AT 534 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GRAHAMS FORGE...OR NEAR MAX MEADOWS...MOVING WEST AT 5
MPH.
LOCATIONS IMPACTED INCLUDE...
GRAHAMS FORGE...
GUNTON PARK...
MAX MEADOWS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
&&
LAT...LON 3705 8092 3693 8078 3688 8075 3681 8100
3682 8103 3679 8108 3677 8109 3677 8113
3695 8122
TIME...MOT...LOC 2139Z 098DEG 3KT 3693 8089
$$
AMS789
WWUS51 KRNK 032151
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
551 PM EDT SAT SEP 3 2011
VAC197-032200-
/O.CON.KRNK.SV.W.0559.000000T0000Z-110903T2200Z/
WYTHE VA-
551 PM EDT SAT SEP 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR EASTERN WYTHE COUNTY...
AT 546 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR GRAHAMS FORGE...OR NEAR MAX MEADOWS...MOVING SOUTHWEST
AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
GRAHAMS FORGE...
MAX MEADOWS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
&&
LAT...LON 3698 8114 3705 8092 3695 8081 3693 8078
3688 8075 3681 8099 3682 8101
TIME...MOT...LOC 2152Z 063DEG 3KT 3694 8090
$$
AMS054
WWUS51 KRNK 032158
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 PM EDT SAT SEP 3 2011
VAC197-032208-
/O.EXP.KRNK.SV.W.0559.000000T0000Z-110903T2200Z/
WYTHE VA-
558 PM EDT SAT SEP 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WYTHE COUNTY EXPIRES
AT 600 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4. ONCE AGAIN
THAT NUMBER IS 1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3698 8114 3705 8092 3695 8081 3693 8078
3688 8075 3681 8099 3682 8101
TIME...MOT...LOC 2158Z 063DEG 3KT 3694 8091
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 4:25 PM EDT, 35 minutes earlier.
Area forecast discussion, Sep 3, 4:25 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 425 PM EDT SAT SEP 3 2011 .SYNOPSIS... A COLD FRONT WILL APPROACH LATE SUNDAY...AND MOVE INTO THE AREA AND STALL ON MONDAY. THIS FRONTAL BOUNDARY IS THEN EXPECTED TO REMAIN NEAR THE FORECAST AREA INTO MID WEEK. DEEP TROPICAL MOISTURE ASSOCIATED WITH TROPICAL STORM LEE WILL BE RIDING UP THE FRONT FROM MONDAY INTO MID WEEK. && .NEAR TERM /THROUGH SUNDAY/... AS OF 423 PM EDT SATURDAY... CLUSTERS OF STRONG TO SEVERE STORMS WILL CONTINUE INTO EARLY EVENING MAINLY OVER THE MOUNTAINS...DRIFTING SOUTH TO SOUTHWEST. DMAGING WINDS GUSTS MAIN THREAT...BUT A FEW STORMS COULD HAVE LARGE HAIL...ALTHOUGH THIS THREAT WILL DIMINISH BY 6PM OR SO. WIND PROFILES SUPPORT AND RADAR OBSERVATIONS HAVE SHOWN....SOME BACK-BUILDING FO CELLS...SO LOCALIZED FLASH FLOODING STILL A THREAT AS WELL. BY EVENING...TREND SHOULD BE TO SHIFT MOST CLUSTER OF STORMS INTO NEW RIVER VALLEY TO FAR SOUTHWEST VA...POSSIBLY INTO THE NW NC MTNS...THEN ALL GUIDANCE INDICATES STORMS WILL QUICKLY DISSIPATE WITH LOSS OF HEATING. EXPECT SLOW CLEARING OVERNIGHT WITH SOME DERBSI CLOUDS LINGERING... BUT WITH WEAK SFC HIGH STILL HAVING SOME INFLUENCE...ALTHOUGH MAIN CENTER OF HIGH SHIFTS EAST...LIKELY TO GET AREAS OF FOG AND STRATUS AGAIN OVERNIGHT...ESPECIALLY WHERE IT HAS RAINED. INCLUDED PATCHY FOG OUT EAST AS WELL...UNCERTAIN HOW MUCH OF THE SHWRS WOULD MAKE IT DOWN THE EAST SIDE OF THE BLUE RDG...AND AREAS OF FOG IN FAVORED MTN VALLEYS. MILD OVERNIGHT MINS DESPITE EVENTUAL CLEARING...WENT VERY CLOSE TO GUIDANCE. SUNDAY...COLD FRONT APPROACHES FROM WEST BUT SHOULD REMAIN FAR ENOUGH WEST NOT TO SEE DIRECT INFLUENCE FROM CONVECTION ASSOC WITH THE FRONT DURING THE DAYTIME HOURS. HOWEVER...WITH DAYTIME HEATING AND SLIGHTLY INCREASING S TO SW LOW LEVEL FLOW AND ABUNDANT SFC MSTR...OROGRAPHIC LIFT SHOULD BE ENOUGH TO FIRE SCATTERED STORMS FROM BLUE RDG WESTWARD BY MID AFTERNOON. HEAT PERHAPS NOT AS STRONG AS TODAY IN THE WEST...WITH SLIGHTLY LOWER THICKNESSES AS 850 HIGH SLIDES EAST...BUT ENOUGH TO REALIZE AT LEAST MODEST INSTABILITY. LESS CHANCE FOR SEVERE BASED ON OVERALL LOWER INSTABILITY...BUT CANT RULE OUT A FEW SEVERE WIND GUSTS GIVEN SOME MID LEVEL DRY AIR STILL AROUND. THINK CONVECTION WILL FIRE A BIT LATER SUNDAY COMPARED TO TODAY AS WELL. WENT WITH A FAIRLY EVEN BLEND OF MAV/MET GUIDANCE FOR HIGHS...WITH ONLY NOTABLE DIFFERENCES BEING IN THE EAST. LESS CHANCE && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/... AS OF 330 PM EDT SATURDAY... COLD FRONT WILL PUSH EAST NEARING THE WESTERN SLOPES BY EARLY MONDAY BEFORE DRIFTING EAST ACROSS MUCH OF THE REGION BY MONDAY EVENING. TAP INTO DEEPER TROPICAL MOISTURE FROM LEE WILL BEGIN TAKE SHAPE SUNDAY NIGHT WITH SHOWERS PUNCHING IN FROM THE SW DURING THE EVENING...LIKELY REACHING THE BLUE RIDGE BY EARLY MONDAY. THIS SUPPORTS UPPING POPS A BIT FASTER ACROSS THE SW WITH MOST SEEING LIKELY POPS BY DAYBREAK ON MONDAY. MAIN FOCUS FOR HEAVY RAINFALL WILL COME IN THE MONDAY THRU TUESDAY EVENING TIME FRAME AS THE BOUNDARY STALLS AND AXIS OF DEEP MOISTURE ASSOCIATED WITH LEE TRAINS UP FROM THE SW. MODELS REMAIN RATHER CONSISTENT WITH THIS TIMING GIVEN STRONG SW JET ALOFT PER INTERACTION OF LEE WITH THE NORTHERN UPPER TROF. IN ADDITION...SHEAR PROFILES WOULD SUPPORT A MAINLY LEFT OF TRACK BAND OF HEAVY RAIN WHICH MAY STREAK NE FASTER THAN EITHER THE LATEST GFS/EURO OR CANADIAN SHOW BUT LIKELY SLOWER THAN THE REALLY FAST NAM. THINK COMBO OF HIGH PWATS OF 2 INCHES OR MORE...STRONG LIFT AND UPSLOPE WILL LIKEY YIELD RAINFALL TOTALS OF 1-2 INCHES EAST...2-4 INCHES IN SPOTS WEST WITH LOCALLY HIGHER TOTALS ALONG THE SOUTHERN BLUE RIDGE PENDING JUST HOW MUCH CONVECTION IF ANY MIXES IN. LATEST INSTABILITY PROGS SUGGEST BEST SHOT OF DEEPER CONVECTION WILL BE MONDAY AS THE FRONT DRIFTS THROUGH...THEN MAINLY ACROSS THE SOUTH/SW MONDAY NIGHT INTO TUESDAY AS THE WEDGE DEVELOPS IN FROM THE NORTH. THUS WILL UP POPS TO CATEGORICAL WITH A HEAVY RAIN MENTION FOR MOST OF MONDAY/MONDAY NIGHT TAPERING A BIT TO LIKELYS LATER TUESDAY. EXPECT WILL ALSO NEED A WATCH AT LEAST OVER THE WEST FOR MUCH OF THIS TIME PERIOD BUT GIVEN 4TH PERIOD AND BEYOND WILL HOLD WITH MENTION IN THE HWO FOR NOW. KEPT TEMPS CLOSE TO THE LATEST MAV MOS HIGHS AND MET LOWS BUT NOT QUITE AS COOL AS PREVIOUS ON TUESDAY WITH THE WEDGE APPEARING A BIT WEAKER WITH THE TRAILING SURFACE HIGH LAGGING TO THE NW. OTRW STILL BELOW NORMAL WITH HIGHS MONDAY MAINLY IN THE 70S AND 60S WEST TO LOW 70S EAST ON TUESDAY. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... AS OF 300 PM EDT SATURDAY... BASED ON THE LATEST EVEN FASTER MODEL TRENDS...THE REMNANT LOW OF LEE AND ITS WIDESPREAD PRECIP SHIELD SHOULD BE EXITING THE AREA EITHER LATE TUESDAY NIGHT OR WEDNESDAY AS IT INTERACTS WITH THE NORTHERN STREAM UPPER TROF. THIS WOULD CAUSE AN EXODUS OF THE STEADY HEAVIER SHRA/TSRA A BIT SOONER PER MID LEVEL DRY SLOTTING AS THE DEEP RH SHEARS NE EVEN THOUGH THE ACTUAL LOW LEVEL CIRCULATION MAY STILL BE LINGERING AROUND THE CENTRAL APPS UNTIL THURSDAY. HOWEVER SINCE THE LATEST ENSEMBLES ARE STILL A LITTLE SLOWER...PLAN TO KEEP LIKELY POPS GOING TUE NIGHT BEFORE TRIMMING BACK TO MAINY HIGH CHANCE SCTD NATURE COVERAGE ON WEDNESDAY AS BANDS TEND TO REDEVELOP WITH THE 5H UPPER LOW JUST WEST OF THE MOUNTAINS AND THE LOW LEVEL CIRCULATION TO THE SW. THIS MAY STILL PRODUCE AREAS OF VERY HEAVY RAINFALL AND AN ISOLATED SEVERE THREAT PER TROPICAL AIR IN PLACE BUT THINKING DECREASING COVERAGE WED NIGHT IN THE WAKE OF THE MAIN CORRIDOR OF LIFT. KEPT TEMPS ON THE COOL SIDE THRU WED GIVEN WEAK WEDGE LINGERING AND LITTLE SUN. THINGS A BIT MORE UNCERTAIN IN THE WAKE OF THE MAIN LEE REMNANT THU-SAT WITH THE UPPER LOW MEANDERING AROUND WEST OF THE MOUNTAINS AND PERHAPS A BIT MORE RIDGING FRIDAY INTO SAT ON THE WEST SIDE OF KATIA OFFSHORE. LATEST GFS FORECAST RAOBS SHOW DECREASING MOISTURE LATE IN THE WEEK WITH THE LOW LEVEL FLOW TURNING MORE NW AND QUITE A DRY LAYER ALOFT. THUS MAY BE DOWN TO JUST ISOLATED COVERAGE AT BEST UNDER WARMER TEMPS BY WEEKS END PENDING JUST HOW FAST THE LEE MOISTURE MOVES. HOWEVER SINCE IFFY WILL TREND TOWARD THE CHANCE HPC POPS WED NIGHT-FRIDAY AND THEN BASICALLY HAVE ISOLATED TO NO POPS SATURDAY UNDER WEAK SFC RIDGING. OTRW EXPECT THE WEDGE TO GRADUALLY WEAKEN AS WELL PER MORE INSOLATION WHICH SHOULD MAKE MORE FOR A PC FLAVOR WITH TEMPS WARMING BACK CLOSE TO ONLY SLIGHTLY BELOW NORMAL BY THE END OF THE PERIOD. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... AS OF 145 PM EDT SATURDAY... WHILE VFR CONDITIONS HAVE FINALLY RETURNED AT ALL TAF SITES AS OF MIDDAY...BCB WAS LAST FOR FOG/STRATUS TO LIFT...NOW ISOLD TO SCT THUNDERSTORMS ARE FIREING ALONG THE HIGHER RIDGES...AS WELL AS AS A FEW SLIDING DOWN FROM THE NORTHEAST INTO THE CENTRAL VA PIEDMONT AND FOOTHILLS...POSSIBLY REACHING LYH BY 2:30 OR 3PM. PLACED VCTS IN ALL TAFS BUT DAN INTO THE EARLY EVENING...7PM TO 8PM. BIGGEST CONCERN WITH THESE STORMS WILL BE GUSTY WINDS...MAINLY FROM THE NORTH OR NORTHEAST...BUT WILL BE ERRATIC AS USUAL. BRIEF MVFR CONDITIONS IN HEAVY RAIN POSSIBLE...BUT PROBS ARE FAIRLY LOW THAT ANY STORM WILL PASS RIGHT OVER AN AIRPORT. SOME PARTIAL CLEARING TONIGHT...AND WITH WEAK SFC HIGH STILL HAVING SOME INFLUENCE...AREAS OF FOG LIKELY AGAIN TONIGHT...WITH IFR/LIFR CONDITIONS EXPECTED AT TAF SITES WEST OF BLUE RDG DURING EARLY MORNING HOURS. DONT EXPECT THESE CONDITIONS WILL HANG ON QUITE AS LONG AT BCB SUNDAY MORNING AS SW FLOW ALOFT WILL BE INCREASING A BIT AND NOT ANTICIPATING THE STRONG INVERSION A FEW THOUSAND FEET OFF THE GROUND. MORE SCATTERED LATE AFTERNOON OR EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AS A COLD FRONT SLOWLY APPROACHES FROM THE WEST. AGAIN...THE BEST COVERAGE OF STORMS WILL BE IN THE MTNS. WIDESPREAD SHOWERS AND STORMS ALONG WITH PERIODS OF MVFR/IFR CONDITIONS ARE NOW LIKELY MONDAY AND TUESDAY...POSSIBLY INTO WEDNESDAY WITH THE FRONT STALLING NEAR THE AREA. POTENTIAL EXISTS FOR TROPICAL MOISTURE TO STREAM NE FROM THE SYSTEM IN THE GULF DURING THIS TIME WHICH COULD BRING SUB VFR AND RAINY CONDITIONS FOR SEVERAL DAYS. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...JJ/SK NEAR TERM...JJ/SK SHORT TERM...JH LONG TERM...JH AVIATION...DS/JJ/SK
Hazardous weather outlook, Sep 3, 4:36 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 436 PM EDT SAT SEP 3 2011 NCZ003>006-019-020-VAZ032>035-043>047-058-059-042045- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN- BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 436 PM EDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ABUNDANT MOISTURE STREAMING NORTHEAST IN ADVANCE OF TROPICAL STORM LEE WILL INTERACT WITH A STALLED FRONTAL SYSTEM OVER THE MID ATLANTIC REGION MONDAY INTO MIDWEEK. WIDESPREAD RAIN...POSSIBLY BECOMING HEAVY AT TIMES...IS EXPECTED AND MAY RESULT IN FLOODING AS RAINFALL AND ASSOCIATED RUNOFF INCREASE OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-042045- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE- BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER- 436 PM EDT SAT SEP 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS LINGERING INTO EARLY THIS EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...AS WELL AS LOCALLY HEAVY RAINFALL WITH POSSIBLE FLASH FLOODING. THE STORMS SHOULD WEAKEN BY MID EVENING AND BE GONE BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ABUNDANT MOISTURE STREAMING NORTHEAST IN ADVANCE OF TROPICAL STORM LEE WILL INTERACT WITH A STALLED FRONTAL SYSTEM OVER THE MID ATLANTIC REGION MONDAY INTO MIDWEEK. WIDESPREAD RAIN...POSSIBLY BECOMING HEAVY AT TIMES...IS EXPECTED AND MAY RESULT IN FLOODING AS RAINFALL AND ASSOCIATED RUNOFF INCREASE OVER THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Sep 3, 3:41 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
341 PM EDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 6 WSW CLIFTON FORGE CIT 37.78N 79.92W
09/03/2011 E1.00 INCH ALLEGHANY VA COCORAHS
&&
SKSpecial weather statement, Sep 3, 3:45 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 345 PM EDT SAT SEP 3 2011 VAZ007-009-010-032015- BLAND VA-SMYTH VA-TAZEWELL VA- 345 PM EDT SAT SEP 3 2011 ...A STRONG THUNDERSTORM WILL AFFECT BLAND...SMYTH AND TAZEWELL COUNTIES... AT 343 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF TAZEWELL...MOVING SOUTHWEST AT 15 MPH. WIND GUSTS TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM WILL BE NEAR ASBERRYS AROUND 410 PM AND HUNGRY MOTHER STATE PARK AROUND 415 PM. FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT HTTP://WEATHER.GOV. LAT...LON 3683 8156 3711 8180 3719 8145 3705 8130 AMS
Special weather statement, Sep 3, 4:08 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
408 PM EDT SAT SEP 3 2011
VAZ012-032100-
WYTHE VA-
408 PM EDT SAT SEP 3 2011
...A STRONG THUNDERSTORM WILL AFFECT WYTHE COUNTY...
AT 404 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MAX MEADOWS...
MOVING WEST AT 10 MPH.
WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL BE NEAR COLEMAN STORE AROUND 420 PM...WYTHEVILLE
AROUND 450 PM AND FAVONIA AROUND 500 PM.
FOR ADDITIONAL WEATHER INFORMATION...VISIT US ON THE WEB AT
HTTP://WEATHER.GOV.
LAT...LON 3702 8130 3704 8123 3702 8117 3704 8113
3702 8111 3703 8108 3702 8088 3696 8081
3685 8083 3682 8103 3678 8108 3676 8122
3676 8126 3685 8130
AMSSpecial weather statement, Sep 3, 4:17 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
417 PM EDT SAT SEP 3 2011
VAZ011-018-019-WVZ044-032100-
ALLEGHANY VA-CRAIG VA-GILES VA-MONROE WV-
417 PM EDT SAT SEP 3 2011
...STRONG THUNDERSTORMS WILL AFFECT ALLEGHANY...CRAIG...GILES AND
MONROE COUNTIES...
AT 413 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 7 MILES
WEST OF UNION TO 6 MILES NORTH OF PAINT BANK...MOVING SOUTH AT 15
MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
THESE STORMS WILL BE NEAR POTTS CREEK AROUND 430 PM...RAINES CORNER
AROUND 435 PM...ZENITH AROUND 445 PM...LINDSIDE AROUND 450
PM...WAITEVILLE AROUND 455 PM AND CRAIG SPRINGS AROUND 500 PM.
STRONG GUSTY WINDS WILL BE POSSIBLE EARLIER THAN THESE TIMES AS THE
GUST FRONT MOVES THROUGH.
LAT...LON 3742 8008 3735 8030 3737 8033 3731 8043
3725 8063 3761 8073 3763 8072 3769 8046
3768 8045 3771 8039 3769 8038 3771 8035
3769 8034 3769 8030 3774 8026 3776 8019
MCLocal storm report, Sep 3, 4:49 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 2 E COVINGTON CITY 37.78N 79.94W
09/03/2011 ALLEGHANY VA LAW ENFORCEMENT
TWO TREES DOWN ON VALLEY RIDGE ROAD.
&&
JHLocal storm report, Sep 3, 4:59 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
459 PM EDT SAT SEP 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0201 PM TSTM WND DMG 2 NE CORNWALL 37.82N 79.27W
09/03/2011 ROCKBRIDGE VA LAW ENFORCEMENT
TREES DOWN ALONG IRISH CREEK ROAD.
&&
JHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 8:23 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 19 min |
| Sep 2, 8:32 PM EDT | Special Weather Statement | RNK | Pulaski, City of Radford | 58 min |
| Sep 3, 1:29 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Rockbridge, City of Buena Vista | 61 min |
| Sep 3, 1:41 PM EDT | Special Weather Statement | RNK | Alleghany, Bath, Giles, City of Covington | 64 min |
| Sep 3, 2:02 PM EDT | Flash Flood Warning | RNK | Rockbridge | 4 hr |
| Sep 3, 2:32 PM EDT | Special Weather Statement | RNK | Rockbridge | 43 min |
| Sep 3, 2:50 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath | 55 min |
| Sep 3, 3:00 PM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 38 min |
| Sep 3, 3:23 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, City of Covington | 67 min |
| Sep 3, 3:37 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath | 24 min |
| Sep 3, 3:45 PM EDT | Special Weather Statement | RNK | Tazewell | 30 min |
| Sep 3, 3:55 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Botetourt, Craig | 65 min |
| Sep 3, 4:08 PM EDT | Special Weather Statement | RNK | Wythe | 52 min |
| Sep 3, 4:17 PM EDT | Special Weather Statement | RNK | Craig | 43 min |
| Sep 3, 4:25 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Craig, Montgomery, Roanoke | 65 min |
| Sep 3, 4:53 PM EDT | Severe Thunderstorm Warning | RNK | Botetourt, Carroll, Floyd, Franklin, Montgomery, Pulaski and 4 more | 67 min |
| Sep 3, 5:19 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Pulaski, Wythe | 56 min |
| Sep 3, 5:27 PM EDT | Special Weather Statement | RNK | Smyth | 33 min |
| Sep 3, 6:02 PM EDT | Special Weather Statement | RNK | Carroll, Floyd, Franklin, Wythe | 43 min |
| Sep 3, 6:21 PM EDT | Flash Flood Warning | RNK | Wythe | 3 hr |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.